Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 107, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 29, 2017, 4:38 AM CDT for Andrew County, Buchanan County, Missouri. It took effect at Jun 29, 2017, 4:52 AM CDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2017, 4:38 AM CDT (09:38 UTC)
- In effect from
- Jun 29, 2017, 4:52 AM CDT
- Expired
- Jul 1, 2017, 11:17 AM CDT
- In force
- 54 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point 102 River at Rosendale (RSDM7).
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 18.11 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 29, 4:19 AM CDT, 19 minutes earlier.
Area forecast discussion, Jun 29, 4:19 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
419 AM CDT Thu Jun 29 2017
.Discussion...
Issued at 415 CDT THU JUN 29 2017
Last night's activity is still making its way through the
northeastern part of the forecast area. These training storms
dropped an excessive amount of water across northern MO. Areas from
Burlington Junction, MO to Bethany, MO have received anywhere from 9-
11 inches of rain with surrounding areas in the 6-9 inch range. As a
result, flooding is an issue, so an Areal Flood warning is in
effect across this area until about 3:30 PM this afternoon. The
activity in the northeastern part of the forecast area should
continue to weaken and move southeast, exiting the area within the
next few hours. To our west, another cluster of storms has taken
shape. This is in response to another upper level shortwave moving
through in conjunction with the low level jet. This activity has
already begin moving into northeastern KS and northwestern MO and
is expected to move east through about dawn and then dissipate.
Another MCS is projected to move through northern KS and northern
MO later this morning as another shortwave, currently over
western KS, moves through. This will be in conjunction with a
developing surface low in southeastern KS and its associated warm
front. The storm system should move along the warm front, making
it near the KS/MO border around 9 AM. It should continue moving
east, north of the MO River, through late morning. Don't
anticipate much in the way of severe weather, but can't rule out
the potential for isolated hail and damaging winds. The bigger
concern will be the additional rainfall in an area that is already
experiencing flash and river flooding.
This afternoon, it looks like we may have similar set up to
yesterday afternoon/evening. It will, however, be contingent on
this morning's systems. A boundary with warm front characteristics
seems to be the main focus for severe storm development this
afternoon and is likely to set up somewhere across northeastern KS
and northern MO, likely a little further south than yesterday's
activity. At the same time another shortwave is projected to move
overhead. All of the ingredients for severe weather will be
available again today. SB CAPE will range from 2000-4000 J/kg, 0-6
km shear around 40 kts, with dewpoints in the low 70s again.
General model consensus depicts storms starting to develop this
afternoon (roughly 1-3 pm time frame) in northwest MO/northeast KS
and then moving southeast, potentially reaching the northern side
of the KC metro in the 4-6 PM time frame. All hazards, hail,
damaging winds, and a few tornadoes are possible, especially in
the SPC Enhanced Risk area. Further into the evening, as storms
move southeast, they will eventually form a line as the main upper
trough and surface cold front moves in, and low level jet ramps
up again. Widespread flash flooding and river flooding may be the
biggest concern, not only in northern MO, but also the KC Metro
and areas closer to the MO River because these storms will likely
not be moving very fast and PWAT values will be approaching 2
inches. Therefore, with what has already fallen and what is
projected to fall, a Flash Flood Watch has been issued until 7 AM
Friday morning, for most of our counties north of the MO River and
the KC Metro.
The storms and cold front should exit the area by Friday night and
a surface high will work its way south over the area. This will
leave Saturday cooler and dry. Friday's cold front, which will
stall near the MO/AR border, will retreat north as a warm front
Sunday, returning on and off storm chances starting Sunday evening
through Wednesday.
&&
.Aviation...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1054 PM CDT WED JUN 28 2017
Storms will continue to trek north of the terminals tonight, but
will be watching for another area of storms to develop across
north central KS early this morning and push eastward toward all
TAF sites. Still uncertain if this will occur and where exactly it
will track so have stayed with VCTS during the 14z-18z timeframe,
but will refine with future amendments or issuances once storms
develop. VFR conditions are expected through the remainder of
today, until storms begin to redevelop late this afternoon or
early this evening. Winds will remain out of the south southwest
and should begin to drop off to around 12 kts shortly, but will
increase slightly during the daylight hours.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Friday morning for KSZ025-102>105.
MO...Flash Flood Watch through Friday morning for MOZ001>006-011>017-
020>025-028>033-037.
&&
Discussion...Grana
Aviation...LaflinHazardous weather outlook, Jun 29, 4:26 AM CDT, 12 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 426 AM CDT Thu Jun 29 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-300930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 426 AM CDT Thu Jun 29 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms will be possible this morning however, these storms are not expected to be severe. Several rounds of storms will be possible today. Conditions this afternoon and evening will be favorable for severe storms with large hail...damaging winds and a few tornadoes possible. With several rounds of storms possible today falling across already saturated soil there is also a flash flood threat. An additional 2 to 4 inches of rain with locally higher amounts are possible. There will also be flooding along area rivers, creeks and streams. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms will continue into Friday morning however the severe threat will have diminished by then. However, there may be area and river flooding ongoing. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jun 28, 11:28 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1128 PM CDT WED JUN 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG 3 ENE WORTH 40.42N 94.40W
06/28/2017 WORTH MO LAW ENFORCEMENT
POWER POLES SNAPPED. POSSIBLE TORNADO.
&&Local storm report, Jun 29, 12:08 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1208 AM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 1 ESE LA PLATA 40.02N 92.48W
06/28/2017 MACON MO EMERGENCY MNGR
LARGE TREE DOWN.
&&Local storm report, Jun 29, 12:29 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1229 AM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM FLASH FLOOD ALBANY 40.25N 94.33W
06/29/2017 GENTRY MO LAW ENFORCEMENT
SEVERAL ROADS IN ALBANY FLOODED. HWY 136
CLOSED ON NORTH SIDE OF ALBANY DUE TO HIGH
WATER.
&&Local storm report, Jun 29, 1:13 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
113 AM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 3 N ALBANY 40.29N 94.33W
06/28/2017 GENTRY MO PUBLIC
HEAVY DAMAGE TO OUTBUILDINGS.
&&Local storm report, Jun 29, 2:02 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
202 AM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM FLASH FLOOD MARYVILLE 40.35N 94.87W
06/29/2017 NODAWAY MO LAW ENFORCEMENT
WIDESPREAD FLOODING ACROSS MUCH OF NODAWAY
COUNTY. NUMEROUS CLOSED ROADS...WATER RESCUE
NEAR MARYVILLE AND COWS REPORTED FLOATING
ACROSS HWY 136.
&&Special weather statement, Jun 29, 2:05 AM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
205 AM CDT THU JUN 29 2017
MOZ004-013-290745-
De Kalb MO-Gentry MO-
205 AM CDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GENTRY AND NORTHERN
DEKALB COUNTIES UNTIL 245 AM CDT...
At 204 AM CDT, Doppler radar was tracking a strong thunderstorm over
King City, or 10 miles south of Stanberry, moving east at 20 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
King City, Union Star, Weatherby, Mcfall, Fairport and Ford City.
LAT...LON 4014 9421 4004 9422 4003 9421 3989 9420
3986 9421 3998 9460 4011 9460 4017 9452
TIME...MOT...LOC 0704Z 291DEG 20KT 4006 9452
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:10 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Gentry, Nodaway, Worth | 65 min |
| Jun 28, 7:21 PM CDT | Tornado Warning | EAX | Mercer, Putnam, Sullivan | 39 min |
| Jun 28, 7:27 PM CDT | Tornado Warning | EAX | Gentry, Harrison | 33 min |
| Jun 28, 7:30 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 45 min |
| Jun 28, 7:33 PM CDT | Tornado Warning | EAX | Grundy, Harrison, Mercer | 42 min |
| Jun 28, 8:00 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 60 min |
| Jun 28, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Grundy, Harrison, Mercer, Nodaway, Worth | 60 min |
| Jun 28, 8:22 PM CDT | Flash Flood Warning | EAX | Gentry, Grundy, Harrison, Mercer, Worth | 6 hr |
| Jun 28, 8:48 PM CDT | Tornado Warning | EAX | Gentry, Nodaway | 27 min |
| Jun 28, 8:53 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Sullivan | 52 min |
| Jun 28, 9:12 PM CDT | Tornado Warning | EAX | Daviess, Gentry, Harrison | 33 min |
| Jun 28, 9:17 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 28 min |
| Jun 28, 9:21 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon | 54 min |
| Jun 28, 9:38 PM CDT | Flash Flood Warning | EAX | Gentry, Nodaway, Worth | 6 hr |
| Jun 28, 9:38 PM CDT | Tornado Warning | EAX | Adair, Macon | 37 min |
| Jun 28, 9:43 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Harrison | 32 min |
| Jun 28, 9:49 PM CDT | Tornado Warning | EAX | Daviess, Grundy, Livingston | 41 min |
| Jun 28, 10:21 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway, Worth | 39 min |
| Jun 28, 10:24 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 51 min |
| Jun 28, 10:42 PM CDT | Special Weather Statement | EAX | Daviess | 33 min |
| Jun 28, 10:50 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 28 hr |
| Jun 28, 11:00 PM CDT | Special Weather Statement | EAX | Gentry, Nodaway, Worth | 45 min |
| Jun 28, 11:13 PM CDT | Special Weather Statement | EAX | Linn, Livingston | 47 min |
| Jun 28, 11:14 PM CDT | Flash Flood Warning | EAX | Daviess, Gentry, Grundy, Harrison, Linn, Sullivan | 5 hr |
| Jun 28, 11:38 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 52 min |
| Jun 29, 12:14 AM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry | 46 min |
| Jun 29, 1:26 AM CDT | Flash Flood Warning | EAX | Andrew, Daviess, Gentry, Grundy, Holt, Linn and 2 more | 3 hr |
| Jun 29, 2:05 AM CDT | Special Weather Statement | EAX | DeKalb | 40 min |
| Jun 29, 2:16 AM CDT | Flash Flood Warning | EAX | Gentry, Grundy, Harrison, Mercer, Worth | 89 min |
| Jun 29, 3:25 AM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 24 more | 28 hr |
| Jun 29, 3:37 AM CDT | Areal Flood Warning | EAX | Adair, Andrew, Atchison, Chariton, Daviess, DeKalb and 10 more | 48 hr |
| Jun 29, 4:35 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| Jun 29, 4:46 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| Jun 29, 4:46 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 29, 4:46 AM CDT | River Flood Warning | EAX | Platte | 6 days |
| Jun 29, 5:02 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 4 days |
| Jun 29, 5:02 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 29, 5:02 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 6 days |
| Jun 29, 7:43 AM CDT | Special Weather Statement | EAX | Jackson | 47 min |
| Jun 29, 8:19 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Chariton, Linn, Livingston, Macon | 6 hr |
| Jun 29, 8:23 AM CDT | Special Weather Statement | EAX | Cass | 37 min |
| Jun 29, 9:46 AM CDT | River Flood Warning | EAX | Chariton, Macon | 71 hr |
| Jun 29, 9:46 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 6 days |
| Jun 29, 9:48 AM CDT | River Flood Warning | EAX | Atchison, Holt | 45 hr |
| Jun 29, 9:52 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 4 days |
| Jun 29, 9:52 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 4 days |
| Jun 29, 9:52 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 5 days |
| Jun 29, 9:52 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 5 days |
| Jun 29, 9:52 AM CDT | River Flood Warning | EAX | Cooper, Howard | 5 days |
| Jun 29, 1:04 PM CDT | Special Weather Statement | EAX | Jackson | 41 min |
| Jun 29, 1:37 PM CDT | Special Weather Statement | EAX | Jackson | 38 min |
| Jun 29, 2:07 PM CDT | Special Weather Statement | EAX | Lafayette | 23 min |
| Jun 29, 2:25 PM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Livingston | 24 hr |
| Jun 29, 2:56 PM CDT | River Flood Warning | EAX | Carroll | 53 hr |
| Jun 29, 2:59 PM CDT | Special Weather Statement | EAX | Lafayette | 46 min |
| Jun 29, 6:29 PM CDT | Special Weather Statement | EAX | Saline | 46 min |
| Jun 29, 6:33 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 42 min |
| Jun 29, 6:55 PM CDT | Areal Flood Advisory | EAX | Lafayette, Saline | 4 hr |
| Jun 29, 6:35 AM CDT | Special Weather Statement | EAX | Johnson | 25 min |
| Jun 29, 7:10 AM CDT | Special Weather Statement | EAX | Johnson | 50 min |
| Jun 29, 9:48 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 54 hr |
| Jun 29, 9:48 AM CDT | River Flood Warning | EAX | Leavenworth | 52 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.